Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 26, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 14, 2007, 3:12 PM MDT for Goshen County, Laramie County, Wyoming. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2007, 3:12 PM MDT (21:12 UTC)
- Expired
- May 14, 2007, 3:43 PM MDT
- In force
- 31 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Goshen County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 52 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 3:20 PM MDT | HAIL 0.75 | 10 S Chugwater, WY | HAIL WAS MABLE TO PENNY SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2870 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 142113
SVRCYS
WYC015-021-142200-
/O.NEW.KCYS.SV.W.0026.070514T2112Z-070514T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
312 PM MDT MON MAY 14 2007
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GOSHEN COUNTY IN SOUTHEAST WYOMING...
NORTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
* UNTIL 400 PM MDT
* AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. THIS STORM WAS LOCATED NEAR I-25 MM 39...OR ABOUT
29 MILES NORTH OF CHEYENNE...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN LARAMIE COUNTY AT 330 PM MDT
RURAL SOUTHWESTERN GOSHEN COUNTY AT 330 PM MDT
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4166 10506 4145 10500 4152 10443 4176 10448
4165 10468
$$
DAUGHERTY1 follow-up statement
000
WWUS55 KCYS 142143
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
341 PM MDT MON MAY 14 2007
WYC015-021-142151-
/O.CAN.KCYS.SV.W.0026.000000T0000Z-070514T2200Z/
GOSHEN WY-LARAMIE WY-
341 PM MDT MON MAY 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LARAMIE AND
SOUTHWESTERN GOSHEN COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WARNING WHICH WAS IN EFFECT FOR NORTH
CENTRAL LARAMIE AND SOUTHWESTERN GOSHEN HAS BEEN CANCELLED. THE
STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES A
SEVERE WEATHER THREAT.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4166 10506 4145 10500 4152 10443 4176 10448
4165 10468
$$
DAUGHERTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:15 AM MDT, 11 hours 57 minutes earlier.
Area forecast discussion, May 14, 3:15 AM MDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 315 AM MDT MON MAY 14 2007 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT...COLD FRONT THRU DGW WITH 88D SHOWING BOUNDARY PUSHING SOUTH ACROSS SRN PLATTE COUNTY EARLY THIS MORNING. COLD FRONT WILL CONTINUE TO PUSH SOUTH AND SHOULD CLEAR THE ENTIRE CWA BY MID MORNING. SCTD SHOWERS AND TSTRMS WILL DEVELOP BEHIND THE FRONT LATER THIS MORNING AND AFTN IN UPSLOPE FLOW...AIDED BY APPROACH OF UPPER TROF WHICH WILL SWING ACROSS THE CWA THIS AFTN INTO THE EARLY EVENING. EXPECT PCPN TO CLEAR OUT FAIRLY QUICKLY FROM NORTH TO SOUTH THIS EVENING AS UPPER TROF SHIFTS EAST AND SFC HIGH BUILDS INTO THE AREA. TUESDAY LOOKING MAINLY DRY WITH MORE SEASONABLE TEMPERATURES...THOUGH A BIT OF INSTABILITY OVER THE SOUTHERN MTNS MIGHT BE SUFFICIENT TO TOUCH OFF A FEW SHOWERS CLOSE TO THE COLORADO BORDER DURING THE AFTERNOON. .LONG TERM...WED THRU SUN...LARGE UPPER RIDGE TO BUILD INTO THE REGION FOR WED THRU FRI. COOLER SRLY RETURN FLOW AROUND CNTRL U.S. SFC HIGH PRES WILL LINGER INTO WED...THEN TEMPS WARM TO ABOVE NORMAL LEVELS LATER IN THE WEEK. UPPER RIDGE FLATTENS AND SHIFTS E INTO PLAINS SAT INTO SUN IN ADVANCE OF BROAD PAC NW UPPER TROF. SOME QUESTION AS TO HOW MUCH MOISTURE WILL BE AVBL FOR LATE DAY SHWRS/TSTMS THRU THE PD...BUT EXPERIENCE OF LAST FEW DAYS SUGGESTS A SLIGHT CHANCE WILL BE OK FOR NOW. TEMPS STAY WARM THRU THE WEEKEND AS COLD FRONT DOESNT MAKE INTO THE AREA UNTIL SUN NIGHT. GOOD AGREEMENT AND CONTINUITY FROM OTHER MODELS FOR ABOVE SCENARIO. && .AVIATION...VFR CONDS EARLY THIS MORNING...THEN EXPECT SCTD SHOWERS AND TSTRMS THIS AFTERNOON INTO THE EVENING. MOISTENING SFC UPSLOPE FLOW SHOULD PRODUCE AREAS OF MVFR/IFR CONDS LATER THIS AFTERNOON AND TONIGHT ESPECIALLY OVER AND CLOSE TO THE MTNS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, May 14, 9:54 AM MDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 954 AM MDT MON MAY 14 2007 NEZ001>003-019>021-054-055-WYZ059>070-151130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 954 AM MDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS TODAY OVER MAINLY THE SOUTHERN HALF OF THE AREA. A FEW OF THE STORMS COULD PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO WIDELY SCATTERED LATE DAY THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA JUST ABOUT EVERY DAY FROM WEDNESDAY TO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:56 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 49 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.